MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21526
Medical Device Problem Codes Break (1069); Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The user straightened the pig tail of the stent using the straightener and attempted to advance it over a wire guide (olympus' visiglide angled 0.025 inch) that was placed in the hepatic portal region.But the wire guide would not be inserted into the stent lumen due to a kink of the pig tail.He replaced it with another zebd-7-12 to complete the procedure.
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.(b)(4).Problem statement: the customer reported the following complaint issue: "the user straightened the pig tail of the stent using the straightener and attempted to advance it over a wire guide (olympus' visiglide angled 0.025inch) that was placed in the hepatic portal region but the wire guide would not be inserted into the stent lumen due to a kink of the pig tail.He replaced it with another zebd-7-12 to complete the procedure." lab evaluation: 1 x zebd-7-12 device of lot # c1429443 was returned to cirl for evaluation.A lab evaluation was held on 07 jun 2018.Upon evaluation of the returned device, it was noted that the stent was returned with the pigtail straightener.The white pushing catheter was also returned.During the lab evaluation, a kink was confirmed at sideport # 3 at the ductal end.A 0.035 inch wire guide would not pass through the stent.No side or backwall damage was observed.No other defects were noted.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However, a possible cause of this complaint is that the stent may have been kinked while straightening the pigtails with the pigtail straightener.A precaution included in instructions for use states "care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent." the complaint is confirmed as the failure was verified in the laboratory and the stent was found to be kinked.Documents review: a review of the manufacturing records for the zebd device of lot # c1429443 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1429443.Upon review of complaints this failure mode has not occurred previously with this lot # c1429443.Prd/fqc/pkg review: prior to distribution, all devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.There is 100% inspection on all stents for kinks and a check that the appropriate size wire guide moves smoothly and freely when inserted into both ends of the stent.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc, "complete a 100% visual inspection of the packaged unit (tyvek pouched) while held at a comfortable arm¿s length from the unaided eye at normal lighting conditions." ifu review: it may be noted that according to the instructions for use the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Summary: the complaint is confirmed as the failure was verified in the laboratory and the stent was found to be kinked.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Report is being submitted under the precedence for this device family for the issue of ¿stent kinked/bent¿.The user straightened the pig tail of the stent using the straightener and attempted to advance it over a wire guide (olympus' visiglide angled 0.025inch) that was placed in the hepatic portal region.But the wire guide would not be inserted into the stent lumen due to a kink of the pig tail.He replaced it with another zebd-7-12 to complete the procedure.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7600740
Report Number3001845648-2018-00272
Device Sequence Number19178413
Product Code FGE
UDI-Device Identifier00827002215269
UDI-Public(01)00827002215269(17)201205(10)C1429443
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2020
Device Model NumberG21526
Device Catalogue NumberZEBD-7-12
Device Lot NumberC1429443
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/13/2018
Event Location Hospital
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer05/21/2018
Initial Report FDA Received Date06/14/2018
Supplement Report FDA Received Date07/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1